MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45017
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : device is implanted in the patient.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully with no device deficiency on 2023 to treat saccular aneurysm at left internal carotid artery-ophthalmic (c6 segment).The patient called on (b)(6) 2024 to report 4 days of repeat episodes of left eye vision loss that appears like a bright white light that is obstructing vision since (b)(6) 2024.The patient was put off plavix after 6 month visit on (b)(6) 2024.Re-started plavix (b)(6) 2024.As of update on (b)(6) 2024 since re starting dapt, patient has had 3 episodes of this left eye vision loss in the last month, which is improved from 3 a day as compared to when she was only on asa (acetylsalicylic acid).Cta (computed tomography angiography) head performed on (b)(6) 2024 shows widely patent subject flow diverter stent and indicates no acute intracranial hemorrhage, mass effect or acute territorial infraction.No large vessel occlusion or hemodynamically significant stenosis in the major intracranial arteries.No clear explanation for ae (adverse event).Eye exam scheduled for (b)(6) 2024.The ae outcome is indicated as not recovered/not resolved.It is reported that the ae is probably related to study procedure and study device.Rationale for relationship to the study device or study procedure is indicated as "possibly the flow diverter is impeding the flow to the ophthalmic artery".
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.There was medical intervention and an adverse consequence reported ¿the patient called on (b)(6) 2024 to report 4 days of repeat episodes of left eye vision loss that appears like a bright white light that is obstructing vision since (b)(6) 2024.The patient was put off plavix after 6 month visit on (b)(6) 2024.Re-started plavix (b)(6) 2024.As of update on (b)(6) 2024 since re starting dapt, patient has had 3 episodes of this left eye vision loss in the last month, which is improved from 3 a day as compared to when she was only on asa (acetylsalicylic acid).Cta (computed tomography angiography) head performed on (b)(6) 2024 shows widely patent subject flow diverter stent.No clear explanation for ae (adverse event).Eye exam scheduled for (b)(6) 2024.".An assignable cause of anticipated procedural complication will be assigned to the reported patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted in a patient successfully with no device deficiency on (b)(6) 2023 to treat saccular aneurysm at left internal carotid artery-ophthalmic (c6 segment).The patient called on (b)(6) 2024 to report 4 days of repeat episodes of left eye vision loss that appears like a bright white light that is obstructing vision since (b)(6) 2024.The patient was put off plavix after 6 month visit on (b)(6) 2024.Re-started plavix (b)(6) 2024.As of update on (b)(6) 2024 since re starting dapt, patient has had 3 episodes of this left eye vision loss in the last month, which is improved from 3 a day as compared to when she was only on asa (acetylsalicylic acid).Cta (computed tomography angiography) head performed on (b)(6) 2024 shows widely patent subject flow diverter stent and indicates no acute intracranial hemorrhage, mass effect or acute territorial infraction.No large vessel occlusion or hemodynamically significant stenosis in the major intracranial arteries.No clear explanation for ae (adverse event).Eye exam scheduled for (b)(6) 2024.The ae outcome is indicated as not recovered/not resolved.It is reported that the ae is probably related to study procedure and study device.Rationale for relationship to the study device or study procedure is indicated as "possibly the flow diverter is impeding the flow to the ophthalmic artery".

Brand Name
SURPASS EVOLVE 4.5MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19055961
Report Number3008881809-2024-00153
Device Sequence Number15201708
Product Code OUT
UDI-Device Identifier07613327386639
UDI-Public07613327386639
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Catalogue NumberFDS45017
Device Lot Number22413075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale